Alert archive / South Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 102, NWS Sioux Falls, SD

July 23, 2015Beadle County, Kingsbury County, Sanborn County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 23, 2015, 7:55 PM CDT for Beadle County, Kingsbury County, Sanborn County, South Dakota. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2015, 7:55 PM CDT (00:55 UTC)
Expired
Jul 23, 2015, 8:28 PM CDT
In force
33 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Beadle County, SD, Kingsbury County, SD, Sanborn County, SD

The radar

The Aberdeen radar (KABR), 118 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 7:57 PM CDTHAIL 11 E Huron, SDIN ADDITION TO QUARTER SIZED HAIL, ALSO 45 MPH WIND GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 0.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2015-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2015-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3528 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

089 
WUUS53 KFSD 240055
SVRFSD
SDC005-077-111-240145-
/O.NEW.KFSD.SV.W.0102.150724T0055Z-150724T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
755 PM CDT THU JUL 23 2015

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN KINGSBURY COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  EASTERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  NORTHEASTERN SANBORN COUNTY IN EAST CENTRAL SOUTH DAKOTA...

* UNTIL 845 PM CDT

* AT 755 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
  OF CAVOUR...OR 13 MILES SOUTHEAST OF HURON...MOVING NORTHEAST AT 35
  MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  IROQUOIS AROUND 810 PM CDT.
  DE SMET AROUND 830 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BANCROFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4454 9785 4454 9754 4440 9732 4415 9797
      4439 9826 4463 9802 4463 9786
TIME...MOT...LOC 0055Z 231DEG 32KT 4428 9798 

HAIL...1.25IN
WIND...60MPH
 
$$

HANKO
3 follow-up statements
432 
WWUS53 KFSD 240103
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
803 PM CDT THU JUL 23 2015

SDC005-077-111-240145-
/O.CON.KFSD.SV.W.0102.000000T0000Z-150724T0145Z/
KINGSBURY SD-BEADLE SD-SANBORN SD-
803 PM CDT THU JUL 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WESTERN KINGSBURY...EASTERN BEADLE AND NORTHEASTERN SANBORN
COUNTIES...

AT 802 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IROQUOIS...OR
14 MILES EAST OF HURON...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 757 PM CDT QUARTER SIZED HAIL 
WAS REPORTED 1 MILE EAST OF HURON.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  IROQUOIS AROUND 810 PM CDT.
  DE SMET AROUND 835 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BANCROFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4454 9785 4454 9754 4440 9732 4415 9797
      4439 9826 4463 9802 4463 9786
TIME...MOT...LOC 0102Z 229DEG 29KT 4432 9793 

HAIL...1.25IN
WIND...60MPH
 
$$

HANKO
054 
WWUS53 KFSD 240115
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
815 PM CDT THU JUL 23 2015

SDC111-240124-
/O.CAN.KFSD.SV.W.0102.000000T0000Z-150724T0145Z/
SANBORN SD-
815 PM CDT THU JUL 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SANBORN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4454 9785 4454 9754 4440 9732 4423 9776
      4450 9814 4463 9802 4463 9786
TIME...MOT...LOC 0114Z 231DEG 32KT 4439 9781 

$$

SDC005-077-240145-
/O.CON.KFSD.SV.W.0102.000000T0000Z-150724T0145Z/
KINGSBURY SD-BEADLE SD-
815 PM CDT THU JUL 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WESTERN KINGSBURY AND NORTHEASTERN BEADLE COUNTIES...

AT 814 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER IROQUOIS...OR
18 MILES WEST OF LAKE THOMPSON STATE RECREATION AREA...MOVING
NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  DE SMET AROUND 830 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BANCROFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4454 9785 4454 9754 4440 9732 4423 9776
      4450 9814 4463 9802 4463 9786
TIME...MOT...LOC 0114Z 231DEG 32KT 4439 9781 

HAIL...1.00IN
WIND...60MPH
 
$$

HANKO
978 
WWUS53 KFSD 240128
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
828 PM CDT THU JUL 23 2015

SDC005-077-240137-
/O.CAN.KFSD.SV.W.0102.000000T0000Z-150724T0145Z/
KINGSBURY SD-BEADLE SD-
828 PM CDT THU JUL 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KINGSBURY AND
NORTHEASTERN BEADLE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4454 9785 4454 9754 4440 9732 4423 9776
      4450 9814 4463 9802 4463 9786
TIME...MOT...LOC 0127Z 231DEG 32KT 4447 9768 

$$

HANKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:40 PM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, Jul 23, 3:40 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
340 PM CDT THU JUL 23 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 340 PM CDT THU JUL 23 2015

NEAR TERM CONCERN IS THE CHANCES FOR SEVERE CONVECTIVE DEVELOPMENT
IN OUR SOUTH CENTRAL SD COUNTY ZONES. THAT AREA HAS BECOME QUITE HOT
CURRENTLY WITH TEMPERATURES IN THE MID 90S AND APPROACHING THEIR
CONVECTIVE TEMPERATURE. THE PRIMARY FOCUSING MECHANISM IS A BIT
FURTHER WEST WHERE THE LOW LEVEL WINDS SHIFT FROM THE SOUTH TO THE
WEST. HOWEVER PURE INSTABILITY IS ABUNDANT IN THE LOWER BRULE AREA
WITH ML CAPES NEAR 4000 J/KG AND STEEP LAPSE RATES. MID LEVEL WINDS
ARE NOT TOO WEAK FOR THIS TIME OF YEAR AT 25 TO 30 KNOTS BETWEEN 700
AND 500MB. SO THERE IS SOME WIND SHEAR TO WORK WITH ALSO. WITH THE
ABSENCE OF A DISCERNIBLE WAVE TO KEEP THE CONVECTION GOING...A LOT
OF THIS EXPECTED ISOLATED TO SCATTERED ACTIVITY SHOULD WANE AS WE
GET CLOSER TO SUNSET AND AS IT TRIES TO DRIFT EAST OR SOUTHEAST AWAY
FROM THE BETTER INSTABILITY AXIS. OTHERWISE...THE MAIN WAVE TO THE
NORTH OF THE FORECAST AREA LATE TONIGHT WILL LIKELY REMAIN TOO FAR
NORTH TO AFFECT OUR FORECAST AREA MUCH AT ALL. A FEW STORMS MAY
DEVELOP SOUTHWARD INTO THE LOW LEVEL JET ACROSS SOUTHWEST MN...AND
PERHAPS INTO EXTREME NORTHWEST IA VERY LATE TONIGHT. BUT CERTAINLY
MOST OF THE CONVECTIVE ACTIVITY LATE TONIGHT WILL STAY TO THE NORTH
OF OUR AREA. CONCERNING TEMPERATURES...LOWS TONIGHT WILL OBVIOUSLY
BE WARM WITH A SOUTHERLY FLOW KEEPING TEMPERATURES MOSTLY ABOUT 70
TO 75 DEGREES.

ON FRIDAY...THE CHANCES FOR LINGERING CONVECTION IN THE MORNING
ACROSS OUR FAR SOUTHEAST ZONES ARE PRETTY REMOTE BUT NOT
IMPOSSIBLE...THUS THE SMALL POPS. THE MAIN STORY ON FRIDAY IS THE
HEAT AND THE TIMING OF A WEAK COLD FRONT. ALL MODELS ARE NOW
POINTING TO A SLIGHTLY FASTER FRONTAL PASSAGE...THEREFORE DID NOT
NEED TO EXPAND THE HEAT ADVISORY ANY FURTHER NORTHWARD. IN FACT
RUNNING THE LATEST NUMBERS BASED OFF OF THE 12Z RUN...THE HEAT INDEX
STILL LOOKS VERY GOOD BOTH IN PLACEMENT AND TIMING. BEHIND THE
FRONT...THE DEW POINT TEMPERATURES WILL STEADY OUT...IF NOT FALL
SLIGHTLY...KEEPING THE REST OF THE FORECAST AREA OUT OF HEAT
ADVISORY CRITERIA. THAT SAID IT WILL STILL BE QUITE WARM THOUGH WITH
HIGHS IN THE UPPER 80S TO MID 90S CWA WIDE.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 340 PM CDT THU JUL 23 2015

THE FASTER MOVEMENT OF THE COLD FRONT AND THE INFLUX OF DRIER AIR
SHOULD KEEP ANY FRIDAY NIGHT SHOWERS AND STORMS CONFINED TO A SMALL
PART OF THE SOUTHEAST...FROM SUX TO SPW AND SOUTHEAST. HOWEVER... IT
LOOKS LIKE THE THREAT WILL NEVER QUITE COMPLETELY DISAPPEAR WITH THE
DRY SURGE SPREADING EAST AND THE MOISTURE BOUNDARY STALLING NOT FAR
FROM THE SOUTHERN END OF THE AREA. OTHERWISE WITH LESS HUMID
CONDITIONS AND CLEAR TO PARTLY SKIES...TEMPERATURES SHOULD DROP
INTO THE 60S EXCEPT NEAR 70 FAR SOUTHEAST.

ALTHOUGH SATURDAY WILL BE A LESS HUMID DAY OVERALL...LOW LEVEL
MOISTURE WILL BEGIN TO RESURGE OVER THE AREA AS TEMPERATURES WARM TO
THE 86 TO 90 RANGE. MOISTURE AND INSTABILITY WILL ALSO BEGIN TO
RETURN HIGHER UP...AND THE CHANCE OF STORMS WILL BEGIN TO INCREASE
SLOWLY FROM THE WEST AND SOUTH. THIS TREND WILL CONTINUE SATURDAY
NIGHT AND SPREAD OVER THE AREA AS A SHORT WAVE PASSES ACROSS OVER
THE FLATTENED RIDGE. MODELS ARE ALL OVER THE PLACE ON THE LOCATION
OF THE BEST STORM THREAT WITH THE GFS INDICATING NORTHEAST...THE EC
MAINLY SOUTHEAST...AND THE NAM LLJ FAVORING THE NORTHERN PART OF THE
AREA. HAVE COMPROMISED WITH CHANCE POPS EVERYWHERE...KEEPING THE
BEST THREAT SOUTHEAST BUT NOT QUITE AS HIGH AS WE HAD BEFORE.

SUNDAY INTO EARLY MONDAY SHOULD SEE STORM COVERAGE DECREASED WITH
MID LEVEL WARMING AND A DEGREE OF CAPPING. WARM AND HUMID CONDITIONS
WILL PREVAIL WITH 90 OR SO HIGHS...A LITTLE COOLER EAST SUNDAY AND A
LITTLE WARMER WEST MONDAY.

MONDAY NIGHT AND TUESDAY WILL BRING THE APPROACH AND ARRIVAL OF THE
NEXT COLD FRONT...DRIVEN BY THE APPROACHING MAJOR...FOR MIDSUMMER...
TROUGH. STORM COVERAGE SHOULD PEAK DURING THIS TIME...MONDAY NIGHT
IS SLIGHTLY FAVORED OVER TUESDAY BUT THAT TIMING COULD CHANGE.
BEHIND THE FRONT...SOMEWHAT COOLER AND DEFINITELY DRIER WEATHER IS
EXPECTED FOR WEDNESDAY AND THURSDAY. MODELS ARE NOW IN DECENT
AGREEMENT ON THE PROGRESS OF THE UPPER TROUGH...INCLUDING THE GFS
WHICH A COUPLE DAYS AGO WAS TRYING TO SHUNT IT MORE NORTHEAST INTO
CANADA WHILE KEEPING THE RIDGE OVER THE AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1238 PM CDT THU JUL 23 2015

LEFT THE KHON...KFSD AND KSUX TAF SITES DRY THROUGH THE TAF PERIOD
AS THE CONVECTIVE CHANCES ARE TOO SLIM AT THESE THREE SITES TO
WARRANT A MENTION AT A POINT LOCATION AT THIS TIME. THERE COULD BE
SOME STORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING IN SOUTH
CENTRAL SD...HEADING EAST TO SOUTHEAST THROUGH THE EVENING.
HOWEVER INDICATIONS ARE THAT IF IT DEVELOPS...IT MAY DIE OFF
BEFORE HITTING KSUX. OTHERWISE THERE WILL BE SOME AREAS OF MVFR
CEILINGS EARLY THIS AFTERNOON RIGHT ALONG INTERSTATE 29 FROM KSUX
TO KFSD. BY MID AND LATE AFTERNOON...THE BROKEN CEILINGS SHOULD
EITHER DISSIPATE A BIT OR RISE TO THE LOWER END VFR LAYER. WILL
MONITOR THIS TREND. FINALLY...THE NAM AND SOMEWHAT THE GFS ARE
BULLISH IN DEVELOPING LOW STRATUS GENERALLY ALONG AND EAST OF THE
I 29 CORRIDOR LATE TONIGHT AND FRIDAY MORNING. THIS IS A PLAUSIBLE
SCENARIO BECAUSE LIFR TO IFR CONDITIONS DEVELOPED IN CENTRAL NEB
THIS MORNING...AND IN FACT ARE STILL THERE IN SOUTH CENTRAL NEB.
IT STANDS TO REASON THAT THE LOW LEVEL MOISTURE AXIS WILL SHIFT
EASTWARD TONIGHT ALONG THE SOUTHERLY BOUNDARY LAYER WINDS...SO
FEEL FAIRLY CONFIDENT THAT IFR TO LIFR CONDITIONS COULD DEVELOP AT
KFSD AND KSUX BETWEEN 09Z AND 15Z FRIDAY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...HEAT ADVISORY FROM 2 PM TO 7 PM CDT FRIDAY FOR SDZ070-071.

MN...NONE.
IA...HEAT ADVISORY FROM 2 PM TO 7 PM CDT FRIDAY FOR IAZ012>014-
     020>022-031-032.

NE...HEAT ADVISORY FROM 2 PM TO 7 PM CDT FRIDAY FOR NEZ013-014.

&&

SHORT TERM...MJ
LONG TERM...
AVIATION...MJ
Hazardous weather outlook, Jul 23, 5:12 AM CDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
512 AM CDT THU JUL 23 2015

SDZ050-057-058-063>065-068-069-241015-
GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
YANKTON-
512 AM CDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON INTO THIS
EVENING. IF THUNDERSTORMS DO DEVELOP...ISOLATED SEVERE STORMS WILL
BE CAPABLE OF PRODUCING HAIL TO GOLF BALL SIZE AND DAMAGING WINDS
TO 70 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE ARE CHANCES FOR MAINLY NIGHTTIME THUNDERSTORMS SATURDAY
NIGHT THROUGH MONDAY NIGHT. AT THIS TIME THE THREAT OF SEVERE
WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

IAZ012>014-020>022-031-032-NEZ013-014-SDZ070-071-241015-
SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
DIXON-DAKOTA-CLAY SD-UNION-
512 AM CDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SMALL CHANCE OF THUNDERSTORMS FROM LATE EVENING INTO
THE OVERNIGHT HOURS. IF STORMS DO DEVELOP...ISOLATED STRONG TO
SEVERE STORMS ARE POSSIBLE...WITH HAIL TO HALF DOLLAR SIZE AND
WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

INCREASING HEAT AND HUMIDITY WILL PUSH HEAT INDICES INTO THE
100 TO 105 DEGREE RANGE FRIDAY AFTERNOON.

SCATTERED STRONG TO SEVERE STORMS ARE POSSIBLE LATE FRIDAY
AFTERNOON INTO FRIDAY EVENING...MAINLY EAST OF A LINE FROM
SIOUX CITY TO SHELDON. LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY THREATS.

THERE ARE CHANCES FOR MAINLY NIGHTTIME THUNDERSTORMS SATURDAY
NIGHT THROUGH MONDAY NIGHT. AT THIS TIME THE THREAT OF SEVERE
WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

IAZ001>003-MNZ071-072-080-081-089-090-097-098-SDZ056-062-066-067-
241015-
LYON IA-OSCEOLA-DICKINSON-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-MOODY-MINNEHAHA-TURNER-LINCOLN SD-
512 AM CDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT INTO EARLY
FRIDAY MORNING. IF STORMS DO DEVELOP...ISOLATED STRONG TO SEVERE
STORMS ARE POSSIBLE...WITH HAIL TO HALF DOLLAR SIZE AND WIND
GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

INCREASING HEAT AND HUMIDITY WILL PUSH HEAT INDICES INTO THE
95 TO 100 DEGREE RANGE FRIDAY AFTERNOON.

ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE LATE FRIDAY
AFTERNOON INTO FRIDAY EVENING...MAINLY SOUTHEAST OF A LINE FROM
TYNDALL SOUTH DAKOTA...TO SIOUX FALLS TO TRACY MINNESOTA. LARGE
HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS.

THERE ARE CHANCES FOR MAINLY NIGHTTIME THUNDERSTORMS SATURDAY
NIGHT THROUGH MONDAY NIGHT. AT THIS TIME THE THREAT OF SEVERE
WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SDZ038>040-052>055-059>061-241015-
BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-DAVISON-
HANSON-MCCOOK-
512 AM CDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SMALL CHANCE OF THUNDERSTORMS THIS EVENING. IF STORMS
DO DEVELOP...ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE...WITH
HAIL TO HALF DOLLAR SIZE AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE ARE CHANCES FOR MAINLY NIGHTTIME THUNDERSTORMS SATURDAY
NIGHT THROUGH MONDAY NIGHT. AT THIS TIME THE THREAT OF SEVERE
WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 23, 7:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
747 PM CDT THU JUL 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             3 WSW ALPENA            44.17N 98.42W
07/23/2015  E1.25 INCH       JERAULD            SD   PUBLIC

&&

NWS SIOUX FALLS SD
IRIS SYSTEM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:24 PM CDTSevere Thunderstorm WarningFSDBeadle, Jerauld, Sanborn51 min
Jul 23, 8:10 PM CDTSevere Thunderstorm WarningFSDBeadle, Sanborn50 min
Jul 23, 8:39 PM CDTTornado Warning Tornado observedFSDBeadle, Sanborn36 min
Jul 23, 8:55 PM CDTSevere Thunderstorm WarningFSDBeadle, Kingsbury, Miner, Sanborn50 min
Jul 23, 9:13 PM CDTTornado WarningFSDBeadle, Sanborn32 min
Jul 23, 9:45 PM CDTTornado WarningFSDKingsbury, Miner, Sanborn45 min
Jul 23, 10:24 PM CDTTornado WarningFSDMiner51 min
Jul 23, 11:15 PM CDTTornado WarningFSDLake, Miner25 min
Jul 23, 11:38 PM CDTSevere Thunderstorm WarningFSDLake14 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.